Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 31435
Analytical Solutions for Corotational Maxwell Model Fluid Arising in Wire Coating inside a Canonical Die

Authors: Muhammad Sohail Khan, Rehan Ali Shah


The present paper applies the optimal homotopy perturbation method (OHPM) and the optimal homotopy asymptotic method (OHAM) introduced recently to obtain analytic approximations of the non-linear equations modeling the flow of polymer in case of wire coating of a corotational Maxwell fluid. Expression for the velocity field is obtained in non-dimensional form. Comparison of the results obtained by the two methods at different values of non-dimensional parameter l10, reveal that the OHPM is more effective and easy to use. The OHPM solution can be improved even working in the same order of approximation depends on the choices of the auxiliary functions.

Keywords: Wire coating die, Corotational Maxwell model, optimal homotopy asymptotic method, optimal homotopy perturbation method.

Digital Object Identifier (DOI):

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 778


[1] Akhter S, Hashmi MSJ (1999). Analysis of polymer flow in a canonical coating unit power-law approach. Prog. Org. Coat. 37: 15-22.
[2] Akhter S, Hashmi MSJ (1977). Plasto-hydrodynamic pressure distribution in tapered geometry wire coating unit. Proceedings of the 14th Conference of the Irish manufacturing committee. IMC14: 331-340.
[3] Siddiqui AM, T. Haroon T, Khan H (2009), Wire coating extrusion in a Pressure-type Die n flow of a third grade fluid, Int. J. of Non-linear Sci. Numeric. Simul.10 (2): 247-257.
[4] Fenner RT and Williams JG, Trans. Plast. Inst. London 35(1967) 701-706.
[5] He JH, Some asymptotic methods for strongly nonlinear equations (2010), Int. J. Mod. Phys. B 20(10): 1141-1199.
[6] Marinca V, Herisanu N, Nemes I (2008). An optimal homotopy asymptotic method with application to thin film flow. Centre Europe J. of Phys. 6 (3): 648-653.
[7] Herisanu N, Marinca V, Dordea T, Madescu G (2008). A new analytic approach to nonlinear vibration of an electrical machine. Proc. of the Roman. Acad. 9(3): 229-236.
[8] Marinca V, Herisanu N, Bota C, Marinca B, An optimal homotopy asymptotic method applied to steady flow of a fourth-grade fluid past a porous plate. Appl. Math. Lett. 22: 245-251.
[9] Marinca V, Herisanu N (2008). Application of optimal homotopy asymptotic method for solving nonlinear equations arising in heat transfer. Int. Comm. Heat Mass Tran. 35: 710-715.
[10] Islam S, Rehan Ali Shah, Ishtiaq Ali (2010). Optimal homotopy asymptotic method solutions of Couette and Poiseuille Flows of a Third Grade Fluid with Heat Transfer Analysis. Int. J. Non-Linear Sci. Numeric. Simul. 11(6): 389-400.
[11] Javed Ali, Islam S, Sirajul Islam, Gul Zaman (2010). The solution of multipoint boundary value problems by the optimal homotopy asymptotic method. Comput. Math. Appl. 59: 2000-2006.
[12] Marinca V, Herisanu N (2010). Optimal homotopy perturbation method for strongly nonlinear differential equations. Non-linear Sci. Lett. A, 1(3): 273-280.
[13] Marinca V, Herisanu N (2010). Non-linear dynamic analysis of an electrical machine rotor- bearing system by the optimal homotopy perturbation method. Compu. Math. Appl., doi: 10.1016/j. camwa. 2010.08.056.
[14] Astarita G, Marrucci G (1974). Principle of non-Newtonian fluid mechanics. McGraw-Hill, London.
[15] Bird RB, Armstrong RC, Hassager O (1977). Vol. I, John Wiley, New York.
[16] Herisanu N, Marinca V (2010). Accurate analytical solutions to oscillators with discontinuities and fractional-power restoring force by means of the optimal homotopy asymptotic method. Comp. Math. Appl. (60): 1607-1615.
[17] Herisanu N, Marinca V (2010). Explicit analytical approximation to large-amplitude non-linear oscillations of a uniform cantilever beam carrying an intermediate lumped mass and rotary inertia. Acta. Mech. (45): 847-855.
[18] He JH (2000). An approximate solution technique depending upon an artificial parameter. Commun. Nonlin. Sci. Numer. Simul., (3): 92-97.
[19] He JH (1998). A coupling method of homotopy technique and perturbation technique for non-linear problems. Int. J. Non-Linear Mech., (35): 37-43.